Life was good..slept well..travelled..worked full time, 2 weeks before my checkride to be a flight instructor..the worst happened.
In Oct. 2005 I had a UTI of sorts which is weird since i'm a guy but they couldn't culture it or figure out why I had white blood cells coming out of me. They put me on Flagyl which is an awful drug..I had some sort of allergic reaction to it and thought I was going to die in the hostpial ER room. Ever since then I had severe nausea..after that I was put on months of antibiotics trying to kill whatever it was..finally it went away but I was plagued with chronic nausea..anxiety..sweaty palms...couldn't sleep.
Over the years the nausea got worse..I saw multiple GI's doctors..Urolgoists..parents even dragged me to holistic/herbal healers ect..trying everything I could. I did a dairy free diet when this started but it I didn't see any improvment.
Well here I am in 2009, I noticed that lactose intolerant people have a wide range of problems including anxiety..nausea..some reported insomnia..so for the heck of it I went on a lactose free diet. It's been only a little over a week but my nausea is WAAAAY DOWN.. so I got excited..i'm pratically broke no health insurance so I've been looking for work since bills are catching up to me...credit card bills mostly since I had zero health insurance.. (trying to be a flight instructor but haven't flown in 3 years) and I have THE WORSE anxiety/insomnia in the world..takes me half a day to go to the grocery store, i'm scared to death of a job interview...my hands get super sweaty and i'm just begging to get back home anywhere I go.
Doctors gave me lexapro years ago and I have a few months of leftovers of that and trazedone.. but the FAA seriously frowns on any pilot touching these.. I'm going to workout like a madman, and try sleeping pills I bought at the grocery store and maybe just go to the local mall here..or just face my anxiety face on I guess but does anyone else have any remedies or other ideas? My spastic colon is going down..hopefully will go away with fiber but the anxiety is killing me.. not sure if it's lack of sleep causing insomnia or anxiety causing insomnia...either way it's not fun.
Don't know what natural remedies you tried. You might also consider eliminating wheat, another common digestive problem in humans. After the flagyl yu should have started taking a good probiotic, from the refrigerator, in a good health food store, particularly one with a combination, not just acidophilus. You particularly want reuteri (spelling?), which is especially effective for urinary tract problems and yeast infections. My guess is you have a yeast infection now, because that's what lots of antibiotics lead to. They destroy the beneficial bacteria that live in your gut, and that probably accounts for the nausea and such. Possible remedies are aloe vera juice and DGL (deglycerrized licorice). What you might want to do is see a holistic nutritionist at this point who can help guide you dietarily, since you've discovered that's a problem for you. As it is for most of us, we just don't know it.
Now, whether this caused the anxiety or not, I couldn't say. Mine came from nowhere. But it certainly can; too many antibiotics can help bring on fibromyalgia, chronic fatigue syndrome, autoimmune diseases, candida overgowth, etc. That's why I always believe in trying natural remedies first, but if you have to do antibiotics, afterward you need to immediately start working on rebuilding the body's immune system, including the beneficial bacteria in the intestinal tract.
yeah calms I bought some of that stuff but noticed in the nutritional label is has lactose in it as a ingredient..so i'm a little nervous to use that.
Yeah i've been doing probiotics and I still am, wish I had never touched those stupid things in the first place. Now I can't sleep and i'm just anxiety ridden. I have heard of candida and I am trying to eliminate sugar, the doctor even gave me a round of nystatin which funny enough helped my right side but not my left..weird but anyway i'll keep trying. I'm thinking of asking the doctor for a short round of some anti-anxiety meds..xanax or something short term just to help bring me back down. I'm a wreck :S
Yes, homeopathics are basically sugar pills, using lactose as the sugar. It's miniscule, but you never know. Some homeopathic remedies come in liquid alcohol tincture, but I don't think Calms does. Try the melatonin.
You know, that nystatin is another antibiotic. Keep taking them, keep getting the same problem over and over. I highly recommend the holistic nutritionist or a naturopath, I think in your case the natural route is superior to the allopathic, which will keep treating your symptoms but not the cause. As for the anxiety, there are also many natural remedies for that, if you prefer. You might start with 5htp and some passionflower, but there are many of them. Up to you. Good luck.
just a small note just to update (thanks paxilled for everything) i'm having a hard time trying to figure out if this is celiac or candida...
I went to an allergist and we tested blood..twice and both came up negative for gluten intolerance..also had a skin test for all food allergies and the only slightly allergic thing that came up was 'oats'
i've heard celiac and candida can cause you to be temp. lactose intolerant, that's really the first breakthrough i've had lowering my nausea but it's still there. Just wanted to say thanks Paxilled I think i'm on the right path. I guess i'll go wheat/sugar free for awhile and buy some probiotics (thinking threelac). Gonna hit this from all angles and i'm doing 5-htp/meletonin to calm the nerves down. Thanks hope it works *crosses fingers*
The natural route. The allopathic route usually just makes the situation worse, as it kills off the beneficial bacteria in your intestinal tract that keeps candida from finding a cozy home in your body. For many, the candida gets there in the first place due to the overuse of antibiotics.
ok thanks, yeah i'm taking more and more probiotics (since you can't really OD on them) but I have read on many boards that people use nystatin/diflucan that's why I asked. I've been nauseated since going on a few months of antibiotics for a UTI and over time the pain on my left side climbed up the colon.. causing spastic colon. I'm doing billions of probiotics now and following the candida diet..threelac starting tomm. Thanks for the advice paxiled, i'm also doing meletonin and 5-htp for the anxiety.
You probably have low level c-difficle. Look at the condition called PANDAS or PANS. Anxiety, OCD, can come from infections. You do not have to have sever diarrhea in spite of what your doctor says. Ask for both a stool sample and a c-difficile antibodies blood test. With the stool sample, make sure you get it immediately to the hospital as it can only be tested reliably within one hour. Express that to the lab as well.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.